Alert archive / New York / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 12, NWS Burlington, VT

July 24, 2003Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 24, 2003, 11:15 AM EDT for Franklin County, St. Lawrence County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2003, 11:15 AM EDT (15:15 UTC)
Expired
Jul 24, 2003, 12:15 PM EDT
In force
60 min
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Franklin County, NY, St. Lawrence County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2003-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2003-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 241515
SVRBTV
NYC033-089-241615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1115 AM EDT THU JUL 24 2003

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHERN NEW YORK
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK


* UNTIL 1215 PM EDT

* AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF HOPKINTON...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR HOPKINTON AROUND 1120 AM EDT
  NEAR ST. REGIS FALLS AROUND 1130 AM EDT
  NEAR DICKINSON AROUND 1140 AM EDT
  NEAR WEST BANGOR AROUND NOON EDT
  NEAR MALONE...AROUND 1210 PM EDT
  NEAR CONSTABLE AROUND 1220 PM EDT

WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.

$$

LAT...LON 4461 7482 4448 7464 4484 7404 4503 7431

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:12 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 24, 10:12 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1012 AM EDT THU JUL 24 2003

NO CHANGES TO MORNING ZONE FORECAST PRODUCT.

CURRENT: SHOWERS AND SOME EMBEDDED THUNDERSTORMS OCCURRING ACROSS
MUCH OF THE NORTH COUNTRY FOR YET ANOTHER DAY. VISIBLE SATELLITE
AND SURFACE STREAMLINES INDICATE A SURFACE LOW CENTERED NEAR
KSYR/KART WITH WARM FRONT EXTENDING NORTHEAST ACROSS NY/VT AND COLD
FRONT TO SOUTH.

FORECAST: SURFACE LOW AND ASSOCIATED S/W WILL MOVE NORTHEAST OUT OF
CWA THROUGH MID DAY AS 500MB TROUGH FINALLY BEGINS TO PUSH EAST. AS
TROUGH BEGINS TO PULL OUT THIS AFTERNOON ANOTHER STRONG S/W FORMS
WEST OF CWA WHICH MAY BRING A BETTER CHANCE FOR THUNDERSTORMS TO OUR
WESTERN ZONES...BUT GOING FORECAST HAS THIS ALL COVERED.

NO CHANGES TO ZONES OTHER THAN TO UPDATE WIND WORDING IN SOUTHERN
ZONES. PREVIOUS FORECAST LOOKS GOOD OTHERWISE.

.BTV...NONE.

LAHIFF
Hazardous weather outlook, Jul 24, 5:00 AM EDT, 6 hours 15 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-241100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
500 AM EDT THU JUL 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT
AS WELL AS NORTHERN NEW YORK.

.DAY ONE...TODAY

LOW PRESSURE IN COMBINATION WITH A WEAKENING STATIONARY FRONT WILL
BRING NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO THE NORTH COUNTRY
AGAIN TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:25 PM EDTSevere Thunderstorm WarningBTVEssex65 min

Nearby

Severe Thunderstorm Warnings in New York, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.